Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Suffering from rheumatoid arthritis. Experiencing LBP, feeling thirsty and sweaty. Underlying cause?

User rating for this question
Very Good
Answered by

Cardiologist, Interventional
Practicing since : 1998
Answered : 410 Questions
My Mother is 78 and suffers from rheumatoid arthritis. Over the years she has had both knees and one hip replaced and also wears a collar to support her head as she has arthritis damage in her neck. About a year ago she started experiencing dizzy spells then progressed to fainting, passing out for a couple of minutes at the time, sometimes for just a few seconds.
She was hospitalized and various checks were done but nothing conclusive was found. The condition has progressed and now experiences periods of low blood pressure high hearth rate feeling cold thirsty and sweating, all at the same time.
Various tests have been carried out on her hearth, inc ecg angiogram etc. XXXXXXX disease was suspected but not diagnosed.
The last attempt at solving the problem was to go off the arthritis drug as it was thought that it may be interfering with her hearth, but this was not the answer.
Tomorrow she is going to hospital to do a test for addisons disease
Posted Wed, 30 Jan 2013 in Bones, Muscles and Joints
Answered by Dr. Prabhakar C Koregol 52 minutes later

Thanks for an excellent description.

Even my thoughts were going in the same direction. Few of my consideration were
1. Pulmonary hypertension: Should have been picked in Echo and Angio- But doesn't seem to be cause.
2. Drug induced hypotension: But removing drugs has not given relief, possibly rules out.
3. Addisons disease: Still possible as with extensive disease she would have been on steroid at sometime.
4. Neurological problems- possible some early stage of degenerative process, parkinsonism plus or autonomic failure.

If her addisons is confirmed she needs treatment for that.
If no addisons have neuro evaluation.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor